MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. WASHING CASE

AIZU OLYMPUS CO., LTD. WASHING CASE
Model Number MAJ-2121
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The field service engineer (fse) reported to olympus, the washing case was being used off label.Field service engineer (fse) arrived at the customer's facility and noticed that the washing basin lids were removed from the washing basin cup, fse reattached 3 out of 4 washing basin lids and the customer could not find the 4th lid and will be looking for the lid.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation as the field service engineer (fse) was at the facility.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Section e3 was corrected to align with section e2 in the initial report.The device history record was unable to be reviewed and the manufacturing date is unknown for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reprocessing issue could not be determined.It is possible that when the user opened the washing case lid, unexpected force was applied and caused the lid to detach.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿make sure that the washing case (with a gray cover) for exclusive use with this reprocessor is attached.Also, check that the washing case is free of irregularity such as a crack or fissure.If any irregularity is found, do not use the washing case and contact olympus.¿ olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
D4 & h4 (the lot number and device manufacture date has been obtained/provided).This report is being supplemented to provide additional information based on the legal manufacturer's device evaluation and investigation.Based on the results of the device evaluation, the reported event confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, a definitive root cause of the reported event could not be identified.However, it¿s likely the cause is related to the lid of the washing case being detached from the black rubber, and the user using the case in that status.Also, it¿s possible that when the user opened the lid of the washing case, unexpected force was applied such as pulling the chain at the black rubber and/or pushing the rubber obliquely/laterally, which caused the event.Note: once the rubber was detached, the lid may not have been attached properly to the rubber which led to it easily being detached.When the lid is detached, one must push the retained part of the rubber hard into the hole of the lid until the rubber is completely locked.Use of the lid without proper attachment of the rubber would cause the lid to detach.Olympus will continue to monitor field performance for this device.

Brand Name
WASHING CASE
Common Device Name
WASHING CASE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17222975
Report Number9610595-2023-09477
Device Sequence Number12531721
Product Code FEB
UDI-Device Identifier04953170404153
UDI-Public04953170404153
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K190969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2121
Device Lot Number27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer08/04/2023
05/14/2024
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/16/2023
06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OER-ELITE - REPROCESSOR.
Patient SexUnknown